New Jersey, 2015

Heat in New Jersey, June 12, 2015

June 12, 2015 · NWS PHI · 5 events in 5 counties and zones

An unseasonably hot and humid air mass caused high temperatures to reach the lower to mid 90s in southwest New Jersey on the 12th. Combined with relatively high dew points, peak hourly heat index values reached the upper 90s.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An unseasonably hot and humid air mass caused high temperatures to reach the lower to mid 90s in southwest New Jersey on the 12th. Combined with relatively high dew points, peak hourly heat index values reached the upper 90s. The heat forced some schools, especially those without air conditioning, to dismiss children early. Actual high temperatures included 95 degrees at the Philadelphia International Airport, 94 degrees in Haddonfield (Camden County), 93 degrees in South Harrison (Gloucester County), 92 degrees at the South Jersey Regional Airport (Burlington County) and Trenton (Mercer County) and 91 degrees in Woodstown (Salem County). While humid weather continued beyond the 12th, a weak back door cold front brought in a slightly cooler air mass into New Jersey on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 8:54 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 12, 8:54 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 AM EDT FRI JUN 12 2015

.SYNOPSIS...
A WEAK BOUNDARY WAS LOCATED ACROSS NORTHEASTERN PENNSYLVANIA AND
NORTHERN NEW JERSEY THIS MORNING. IT WILL LIFT NORTHWARD TODAY AS
LOW PRESSURE HEADS EASTWARD INTO UPSTATE NEW YORK. THE LOW REACHES
THE MARITIMES SATURDAY TRAILING THE COLD FRONT SOUTHWARD THROUGH
OUR AREA BY SATURDAY EVENING AS IT BECOMES NEARLY STATIONARY TO
OUR SOUTH. MULTIPLE DISTURBANCES WILL MOVE EASTWARD ALONG THE
FRONTAL BOUNDARY TO OUR SOUTH THROUGH MOST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FRONTAL BOUNDARY EXTENDED ACROSS THE POCONO AND NORTHERN NEW
JERSEY TO AROUND NEW YORK HARBOR AT MID MORNING. THE BOUNDARY IS
FORECAST TO LIFT NORTHWARD TODAY. HIGH PRESSURE LOCATED OVER THE
WESTERN NORTH ATLANTIC IS EXPECTED TO CONTINUE INFLUENCE OUR
REGION BRINGING HOT AND HUMID CONDITIONS.

THE HEAT WILL REMAIN THE PRIMARY WEATHER CONCERN FOR THE DAY. WE
WILL CONTINUE THE HEAT ADVISORY FOR THE HIGHLY URBANIZED AREAS
ALONG THE INTERSTATE 95 CORRIDOR WHERE AFTERNOON HEAT INDEX VALUES
SHOULD GET INTO THE 95 TO 100 RANGE. MAXIMUM HEAT INDEX VALUES ARE
ANTICIPATED TO BE IN THE LOWER AND MIDDLE 90S TO THE NORTH OF THE
ADVISORY AREA. THE MAXIMUM HEAT INDEX VALUES MAY EXCEED 100
SLIGHTLY IN PARTS OF NORTHEASTERN MARYLAND AND CENTRAL AND
SOUTHERN DELAWARE. HOWEVER, THE CRITERIA FOR A HEAT ADVISORY IS
105 IN THOSE AREAS BASED ON CLIMATOLOGY AND ON THE LOWER
POPULATION DENSITY.

HAZY SUNSHINE IS EXPECTED FOR TODAY. THE HAZE LAYER ALOFT IS DUE
IN PART TO THE WILDFIRES IN WESTERN AND CENTRAL CANADA.

WE CONTINUE TO EXPECT LATE AFTERNOON THUNDERSTORMS, MAINLY FROM
AROUND THE INTERSTATE 78 CORRIDOR NORTHWARD. INCREASING
INSTABILITY THROUGH THE DAY AND A DEVELOPING SURFACE TROUGH TO
THE LEE OF THE APPALACHIANS MAY HELP TO TRIGGER THE THUNDERSTORMS
IN THAT AREA. PRECIPITABLE WATER VALUES UP AROUND 1.75 INCHES
SUGGESTS THAT ANY THUNDERSTORMS COULD BE ACCOMPANIED BY HEAVY
DOWNPOURS. ALSO, GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
MAY OCCUR.

THERE APPEARS TO BE LITTLE OR NO CHANCE FOR PRECIPITATION ON THE
COASTAL PLAIN FOR TODAY WITH WARM AIR ALOFT HELPING TO MAINTAIN A
CAP ON ANY DEVELOPING CONVECTION. ALSO, NO APPARENT TRIGGERING
MECHANISM IS EXPECTED TO BE PRESENT ASIDE FROM THE SEA BREEZE
FRONT WHICH SHOULD ENCOUNTER SOME RESISTANCE FROM THE WEST
SOUTHWEST WIND ALOFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE PRIMARY COOL FRONT SHOULD BE SPAWNING UPSTREAM BANDS OF HEAVY
CONVECTION SO THAT ANYTHING OCCURRING THIS EVENING IN OUR AREA
DIES OUT BY 11 PM AND THEN IS FOLLOWED BY A PRIMARY DECAYING
SQUALL LINE ACROSS PORTIONS OF E PA AND NW NJ (ALONG AND N OF
I-78) IN THE 06Z-10Z TIME FRAME...DYING OUT AS SCT SHOWERS NEAR
I-95 AT DAWN SATURDAY. SPC WRF IS LACKLUSTER ON THIS HOLDING
TOGETHER AFTER 05Z INTO OUR AREA. 06Z GFS MASS FIELDS LOOK GOOD
FOR THIS CONVECTION OCCURRING AS DISCUSSED.

ANOTHER VERY WARM NIGHT. MIN TEMP PHL PROBABLY 75 TO 77F.

GENERALLY 50 50 BLENDED 00Z/12 NCEP GUIDANCE WAS USED FOR THIS
330 AM FCST.

IT'S SUMMER.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
VERY LITTLE CHANGE FROM WHAT THE OVERALL PATTERN LOOKED LIKE A
FEW NIGHTS AGO. SOUTHEAST RIDGING SINKS SOUTHWARD WITH A TRANSIENT
EAST COAST TROUGH HEADING INTO EARLY NEXT WEEK. AFTERWARDS A FAST,
FLAT LIKE A PANCAKE, ZONAL FLOW WILL DOMINATE THE MOST OF THE
LOWER 48 ALL NEXT WEEK. THIS WILL BRING MULTIPLE SHORTWAVES
THROUGH THE REGION ADDING TO THE CHANCES FOR A PROLONGED PERIOD OF
UNSETTLED WEATHER.

SATURDAY - SUNDAY MORNING...DIFFUSE COLD FRONT, PRESSURE TROUGH,
MOVES THROUGH THE REGION EARLY ON SATURDAY AND THEN BASICALLY SITS
TO OUR SOUTH AND EAST DURING THE DAY. THE PASSAGE OF THE BOUNDARY
WILL BE LESS THAN QUICK AS THE FLOW ALOFT IS RATHER DAMPENED BUT
THERE LOOKS TO BE AMPLE INSTABILITY FOR SHOWERS TO WORK WITH.
BLCAPE VALUES CONTINUE TO RUN AROUND 1000J/KG SATURDAY..HIGHER
SOUTH ACROSS THE DELMARVA WHERE WE CARRY HIGHER DAYTIME POPS.
SHEAR PARAMETERS ARE MINIMAL SO ONCE AGAIN WE HAVE A HIGHER CAPE,
LOW SHEAR DAY IN PLACE WITH MORE PULSE STORMS POSSIBLE. FARTHER TO
OUR WEST, DIFFERENTIAL HEATING ALONG THE RIDGE TOPS MAY ALLOW FOR
BETTER LOW- LEVEL CONVERGENCE IN TANDEM WITH THE WEAK PRESSURE
TROUGH AND PASSING SHORTWAVE ALOFT TO ALLOW FOR BETTER COVERAGE OF
STORMS AND POSSIBLY SOME ORGANIZATION...THIS MAY TRACK TO THE EAST
THROUGH THE COURSE OF THE EVENING/OVERNIGHT HOURS INTO DELMARVA.

WE ARE STILL FORECASTING AROUND 90F DEGREES FOR HIGHS ON SATURDAY
AS THE CORE OF THE WARM AIR ALOFT SHIFTS OFF TO THE SOUTHEAST
DURING THE MORNING HOURS LEAVING US WITH 850MB TEMPERATURES AROUND
16-18C SO A TAD COOLER THAN WHAT FRIDAY SHOULD BRING US. DEW
POINTSWILL STILL BE VERY STICKY, ESPECIALLY SOUTH OF THE FRONTAL
BOUNDARY, SO ONCE AGAIN EXPECT HEAT INDEX VALUES TO BE IN THE MID-
90S.

SUNDAY...WE GET SOME REPRIEVE FROM THE WELL ABOVE NORMAL
TEMPERATURES WITH HIGH PRESSURE BRINGING IN A SLIGHTLY COOLER
AIR MASS FROM THE NORTHWEST BEFORE THE FLOW VEERS MORE TOWARDS
THE EAST-SOUTHEAST...THE BOUNDARY IS STILL LINGERING
NEARBY...SOMEWHERE. AFTER STARTING OUT WET ON SUNDAY A SOMEWHAT
DRIER AIR MASS SHOULD KEEP OUR CONVECTIVE CHANCES RATHER LOW AND
WITHOUT MUCH IF ANY FOCUS FOR LIFTING. IT WILL INDEED FEEL
REFRESHING COMPARED TO THE PAST COUPLE OF DAYS...HIGHS IN THE MID-
80S.

MONDAY - THURSDAY...STATIONARY FRONT STILL WAVERING NEAR THE
REGION AS WE SEE MORE MID-LEVEL SHORTWAVES QUICKLY MOVE THROUGH
FROM WEST TO EAST TOUCHING OFF SCATTERED SHOWERS AND
THUNDERSTORMS. IT IS TOUGH TO DEFINE THE TIMING OF EACH WAVE GIVEN
THE LESS AMPLIFIED FLOW SO TO KEEP THINGS SIMPLE WE KEEP THE
CHANCE POPS IN FOR A MAJORITY OF THE REGION EACH DAY. AS FOR
TEMPERATURES, TUESDAY CURRENTLY LOOKS LIKE THE WARMEST DAY OF THIS
STRETCH AS BETTER WARM AIR ADVECTION COMMENCES AHEAD OF ONE OF THE
STRONGER WAVES WITH HIGHS IN THE UPPER-80S OTHERWISE LOW TO MID-
80S ARE EXPECTED.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE PRIMARY AVIATION CONCERN FOR TODAY REMAINS THE HAZE LAYER
ALOFT. IT HAS BEEN CAUSING SLANTWISE VISIBILITY ISSUES FOR
ARRIVING AND DEPARTING AIRCRAFT. BASED ON VISIBLE SATELLITE DATA,
THE HAZE LAYER EXTENDED BACK TO EASTERN OHIO AROUND 1330Z. THE
HAZE APPEARED TO BE RATHER SUBSTANTIAL OVER NEW JERSEY, DELAWARE,
EASTERN AND CENTRAL MARYLAND AND EASTERN PENNSYLVANIA. THE HAZE
SEEMED TO THIN A BIT OVER AREAS TO THE WEST. WHILE THE TAF IS
MEANT TO INDICATE HORIZONTAL VISIBILITY AT THE SURFACE, WE HAVE
INCLUDED A FORECAST OF 6SM HZ UNTIL ABOUT 1900Z AT OUR TAF SITES
TO SUGGEST THAT THE SLANTWISE VISIBILITY ISSUE IS FORECAST TO
CONTINUE AT LEAST UNTIL THAT TIME.

OTHERWISE, THE DAYLIGHT HOURS SHOULD BE RATHER UNEVENTFUL AT
KTTN, KPNE, KPHL, KILG, KMIV AND KACY WITH A SOUTHWEST TO SOUTH
WIND AROUND 8 TO 12 KNOTS AND GUSTS APPROACHING 20 KNOTS. WE WILL
CONTINUE TO MENTION SCATTERED THUNDERSTORMS FROM AROUND KRDG AND
KABE NORTHWARD FOR LATE IN THE DAY.

WE ARE EXPECTING MVFR VISIBILITY VALUES TO REDEVELOP AT THE
SURFACE FOR TONIGHT, PRIMARILY IN HAZE WITH A SOUTHWEST TO WEST
WIND AROUND 4 TO 8 KNOTS. ADDITIONAL SHOWER OR THUNDERSTORM
ACTIVITY IS POSSIBLE OVERNIGHT AROUND KRDG AND KABE, MAINLY IN THE
0600Z TO 1000Z TIME FRAME WITH A WEAKENING SQUALL LINE THAT IS
EXPECTED TO APPROACH FROM THE NORTHWEST.

OUTLOOK...
SATURDAY - SUNDAY MORNING...MOSTLY VFR. SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE SATURDAY AFTERNOON SPILLING INTO THE
OVERNIGHT HOURS PRODUCING LOWER CONDITIONS. HIGHEST CHANCES SHOULD
BE SOUTH OF PHL/ILG. WINDS MOSTLY OUT OF THE NORTHWEST VEERING
TOWARDS THE NORTHEAST LATE. CONFIDENCE MODERATE.

SUNDAY...VFR WITH EARLY MORNING MVFR FOG/HAZE. WINDS CONTINUE TO
VEER TOWARDS THE SOUTHEAST. CONFIDENCE MODERATE.

MONDAY - TUESDAY...MOSTLY VFR. MORE SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE EACH DAY PRODUCING LOWER CONDITIONS.

&&

.MARINE...
SUB SCA CONDITIONS THROUGH TONIGHT WITH GENERALLY S-SW WINDS
TRENDING SLIGHTLY ONSHORE DURING THE AFTERNOON. EXCEPTION FOR A
POSSIBLE SCA MAY BE NNJ LATE THIS AFTN OR EVENING FOR 3 TO 6 HRS
OF GUSTS NEAR 25 KT IN THE 21Z/12-03Z/13 TIME FRAME.

OUTLOOK...
SATURDAY - TUESDAY...SUB-SCA CONDITIONS EXPECTED ACROSS OUR
WATERS THROUGH THE OUTLOOK PERIOD. WEAK FRONTAL BOUNDARY MOVES
INTO THE REGION ON SATURDAY AND REMAINS CLOSE BY THROUGH A
MAJORITY OF NEXT WEEK. WINDS START OUT FROM THE WEST-NORTHWEST
SATURDAY AND VEER ALL THE WAY AROUND TO THE SOUTHWEST BY TUESDAY.
DAILY SEA BREEZE INTERACTIONS ARE POSSIBLE.

&&

.RIP CURRENTS...
SURF ZONE AWARENESS CONTINUES THROUGH SATURDAY. MEDIA PLAY A
LARGE ROLE IN AWARENESS. EMPHASIS, FOR ULTIMATE SWIM IN THE
PRESENCE OF LIFEGUARDS!

WE HAVE FORECAST A MODERATE RISK FOR EXTREME S NJ AND LOW
ELSEWHERE. THE LOW RISK IS AN ENHANCED LOW BECAUSE OF A SUBTLE
10-12 SECONDS SOUTHEASTERLY 1 FT SWELL. DEPENDENT ON MID
MORNING/EARLY AFTERNOON BEACH PATROL INFORMATION, WE MAY NEED TO
UPGRADE TO A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS, AT LEAST ALONG THE NJ COAST WHERE THE SWELL WILL BE MORE
SHORE NORMAL.

FOR NJ, THIS IS THE KIND OF DAY THAT CAN BECOME DANGEROUS FOR
THOSE NOT SWIMMING IN THE PRESENCE OF A LIFEGUARD. WATER
TEMPERATURES WHILE STILL COOL, ARE AVERAGE OR SLIGHTLY ABOVE
AVERAGE FOR THIS TIME OF YEAR AND WE'RE GOING TO BE HOT JUST A
COUPLE MILES INLAND (NEAR RECORD TEMP IN PHL). FOR ULTIMATE
SAFETY...ALL SWIMMERS SHOULD SWIM THE PRESENCE OF LIFEGUARDS.
SWIMMING AFTER HOURS OR NEAR JETTIES/GROINS IS UNSAFE, ESPECIALLY
FOR THE INEXPERIENCED WEAKER SWIMMERS. IF RIP CURRENT TROUBLE
DEVELOPS...STAYING CALM AND FLOATING IT OUT IS THE BEST YOU CAN DO
AND THEN RETURN TO SHORE ONCE THE SEAWARD DRIFT HAS STOPPED.

DE COASTAL WATERS TEMPS: EARLY MORNING (0717Z) SATELLITE IMAGERY
SUGGESTS THERE WERE POCKETS OF SUBSTANTIAL UPWELLING YESTERDAY
WITH WATER TEMPS POSSIBLY DOWN INTO THE LOWER 50S IN SOME SPOTS.

&&

.CLIMATE...
RECORD HIGHS TODAY THAT MAY BE AT RISK FOR BEING EQUALED.

PHL 95-1947
ABE 94-1984
ILG 95-1973 (WIND DIRECTION PROBABLY PREVENTS)
GED 95-1959

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ070-071-102-
     104-106.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...HEAVENER
AVIATION...IOVINO/HEAVENER
MARINE...DRAG/HEAVENER
RIP CURRENTS...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jun 12, 3:57 AM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 AM EDT FRI JUN 12 2015

NJZ001-007-PAZ054-055-060>062-130900-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
457 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE BETWEEN 90 AND 95 DEGREES THIS AFTERNOON
AND EVENING EXCEPT COOLER IN THE POCONOS.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OR
EVENING THAT CAN PRODUCE WIND GUSTS TO 50 MPH, BRIEF POOR
DRAINAGE FLOODING RAINS AS WELL AS NUMEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-130900-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
457 AM EDT FRI JUN 12 2015

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ008>010-012-013-016-020>023-027-
PAZ101-103-105-130900-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
457 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE BETWEEN 90 AND 95 DEGREES THROUGH THE
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGHEST AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S
IN THE COUNTRYSIDE OF SOUTHEASTERN PENNSYLVANIA AND NEW JERSEY TO
POSSIBLY AS MUCH AS 103 DEGREES ALONG PORTIONS OF MARYLANDS EASTERN
SHORE, AS WELL AS CENTRAL AND SOUTHERN DELAWARE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-130900-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
457 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

AT THIS TIME ONLY FAR SOUTHERN NEW JERSEY IS FORECAST A MODERATE
RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS. HOWEVER, THE LOW
RISK ELSEWHERE IS ELEVATED BECAUSE OF A SUBTLE LONG PERIOD SOUTHEAST
SWELL. THE RISK MAY NEED TO BE UPGRADED TO MODERATE ELSEWHERE THIS
AFTERNOON, DEPENDENT IN PART ON STRENGTH OF THE SOUTHERLY WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
457 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heat. Local standard time, as filed.

Heat, Camden

When
June 12, 11:00 AM EST to 7:00 PM EST
Where
Camden forecast zone
Reported by
Newspaper
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Heat, Mercer

When
June 12, 11:00 AM EST to 7:00 PM EST
Where
Mercer forecast zone
Reported by
Newspaper
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Heat, Northwestern Burlington

When
June 12, 11:00 AM EST to 7:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
Newspaper
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Heat, Gloucester

When
June 12, 11:00 AM EST to 7:00 PM EST
Where
Gloucester forecast zone
Reported by
Newspaper
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Heat, Salem

When
June 12, 11:00 AM EST to 7:00 PM EST
Where
Salem forecast zone
Reported by
Newspaper
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590718, 590719, 590720, 590721, 590722.